Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2015, 2:18 PM EDT for Houston County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 20, 2015, 2:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WWUS82 KFFC 201818
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT MON JUL 20 2015
GAZ093-095-201845-
MACON GA-HOUSTON GA-
218 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND HOUSTON COUNTIES UNTIL
245 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING SOUTHEAST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...GROVE PARK...MEADOWDALE...ELKO...MOSS OAK AND HENDERSON.
LAT...LON 3244 8387 3246 8384 3246 8383 3244 8383
3244 8382 3245 8382 3245 8380 3248 8380
3249 8379 3242 8364 3230 8370 3229 8385
TIME...MOT...LOC 1818Z 327DEG 5KT 3244 8381
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 1:51 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 20, 1:51 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 151 PM EDT MON JUL 20 2015 .PREV DISCUSSION... /ISSUED 1116 AM EDT MON JUL 20 2015/ UPDATE... SOME LOW STRATUS THIS MORNING OVER PORTIONS OF NORTH GA HAS GIVEN WAY TO SOME LOW BASED CU AND SHOULD EVENTUALLY BE THE IMPETUS FOR SOME ISOLATED TSRA ACTIVITY. INITIALLY THOUGH...THE FOCUS WILL BE ACROSS CENTRAL GA WHERE THE BEST MOISTURE IS IN PLACE AND ALREADY SEEING SOME LIGHT SHRA AROUND THE CSG AREA. BIG QUESTION IS HOW LATE ACTIVITY WILL BEGIN OVER NORTH GA WITH THE SPC WRF SHOWING AN EARLY START TIME OF 19Z WHILE LOW PRECIPITABLE WATER AND LATE ARRIVING SHORTWAVE SUGGEST LATER. FOR NOW...BUYING IN ON A LATER START AND WILL MONITOR RADAR TRENDS THROUGH EARLY AFTERNOON FOR ANY POSSIBLE UPDATES. REMAINDER OF THE FORECAST LOOKS ON TRACK. DEESE 39 PREV DISCUSSION... /ISSUED 735 AM EDT MON JUL 20 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... EASTERN EDGE OF THE UPPER RIDGE CENTERED OVER THE LOWER MS VALLEY WILL CONTINUE TO DOMINATE OUR AREA TODAY. NO DISTINCT FEATURES TO FOCUS CONVECTION TODAY...BUT AFTERNOON HEAT AND OLD BOUNDARIES SHOULD HELP TRIGGER SCATTERED STORMS. HAVE GONE FOR CHANCE POPS AREA WIDE THIS AFTERNOON. CONVECTION SHOULD DIMINISH THIS EVENING BUT HAVE HELD ON TO POPS OVERNIGHT FOR A PORTION OF NORTH GA AND A PART OF CENTRAL. FOR TUESDAY...AN UPPER TROUGH DEEPENING ACROSS THE GREAT LAKES WILL HELP THE CENTRAL STATES UPPER RIDGE SLIDE WESTWARD A BIT...PUTTING OUR AREA INTO A MORE NORTHWESTERLY FLOW ALOFT. THIS MAY PUT US UNDER THE INFLUENCE OF ANY CONVECTION THAT SLIDES SOUTHEAST INTO THE SOUTHERN APPALACHIANS. FOR NOW CHANCE POPS ACROSS THE ENTIRE AREA LOOK OKAY FOR TUESDAY. EXPECTING CONTINUED HOT WEATHER TODAY AND AGAIN TUESDAY. THE CURRENT ADVISORY AREA STILL LOOKS OKAY FOR THIS AFTERNOON. THERE ARE AREAS ACROSS CENTRAL GA THAT REACH HEAT INDEX OF 105 TO 107. A PORTION OF EAST CENTRAL GA MAY REACH CRITERIA FOR TUESDAY BUT WILL LET THE NEXT SHIFTS TAKE ANOTHER LOOK AT THE NUMBERS. 41 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... GFS AND EUROPEAN MODELS IN FAIRLY GOOD AGREEMENT. LONG TERM STARTS OUT WITH W UPPER LEVEL FLOW AND A WEAK NEARLY STATIONARY COLD FRONT ACROSS N GA. THE MOST LIKELY DISSIPATING FRONT WILL BECOME A SURFACE TROUGH AND MAINLY WEAK SHORT WAVES IN THE UPPER FLOW WILL COMBINE WITH AFTERNOON INSTABILITY TO PRODUCE MAINLY DIURNAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH SUNDAY. THE UPPER FLOW TRANSITIONS FROM W TO NNW LATE WEEK AND OVER THE WEEKEND. THIS WILL ALLOW FOR SOME ENHANCEMENT TO THE POTENTIAL SHORT WAVE ACTIVITY BUT THEN A NOSE OF AN UPPER RIDGE BUILDS OVER N GA OVER THE WEEKEND WHICH MAY HELP TO LESSEN THE AFTERNOON AND EVENING SHOWER AND STORM POTENTIAL. FORECAST TEMPERATURES RUNNING NEAR TO A FEW DEGREES ABOVE NORMAL DURING THE LONG TERM PERIOD. BDL .AVIATION... 18Z UPDATE... LOOKS LIKE TWO DISTINCT AREAS TO BE CONCERNED WITH FOR TSRA THIS AFTERNOON. THE FIRST WILL BE FROM CSG TO MCN AND IS ONGOING REQUIRING A TEMPO TO INITIALIZE THE FORECAST. FURTHER NORTH...FOR ATL AND SURROUNDING SITES...DRIER AIR FOR NOW WILL RESULT IN A MUCH LATER START TO TSRA. STILL LOOKS TO BE ENOUGH COVERAGE TO WARRANT TEMPO BUT WILL NOT START IT UNTIL 22Z. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TSRA POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 96 75 98 74 / 30 40 30 30 ATLANTA 93 76 93 75 / 30 40 30 30 BLAIRSVILLE 88 68 88 68 / 40 40 40 40 CARTERSVILLE 94 73 94 72 / 30 40 30 30 COLUMBUS 97 77 96 77 / 30 20 40 20 GAINESVILLE 93 75 94 74 / 30 40 40 30 MACON 99 76 97 75 / 40 30 40 20 ROME 95 73 95 73 / 40 40 40 30 PEACHTREE CITY 94 74 94 73 / 20 40 30 30 VIDALIA 95 77 96 76 / 40 30 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CHATTAHOOCHEE... CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE... HANCOCK...HARRIS...HOUSTON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...PEACH...PIKE...PULASKI... PUTNAM...SCHLEY...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP... TWIGGS...UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER... WILCOX...WILKES...WILKINSON. && SHORT TERM...DEESE LONG TERM....39 AVIATION...DEESE
Hazardous weather outlook, Jul 20, 12:12 PM EDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1212 PM EDT MON JUL 20 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1212 PM EDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A HEAT ADVISORY IS IN EFFECT FOR CENTRAL AND PORTIONS OF NORTH GEORGIA THIS AFTERNOON. PLEASE REFER TO THE HEAT ADVISORY /ATLNPWFFC/ FOR MORE INFORMATION. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WEATHER HAZARDS EXPECTED... HEAT INDICES WILL REACH OR EXCEED 105 FOR CENTRAL AND PORTIONS OF NORTH GEORGIA TODAY. ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP TODAY WILL PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... HEAT INDICES OF 105 OR GREATER WILL BE POSSIBLE MAINLY OVER PORTIONS OF CENTRAL GEORGIA TUESDAY AND WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS EACH DAY. STRONG GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 1:02 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT MON JUL 20 2015
GAZ080-092-093-201745-
MACON GA-TAYLOR GA-SCHLEY GA-
102 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...TAYLOR AND SCHLEY
COUNTIES UNTIL 145 PM EDT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR IDEAL TO NORTH OF
ELLAVILLE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLAVILLE...OGLETHORPE...MONTEZUMA...IDEAL...GARDEN VALLEY...
FOUNTAINVILLE...HICKS...CLEARVIEW...BARTLETT...LACROSSE...MURRAYS
CROSSROADS...THE ANDERSONVILLE NATIONAL HISTORIC SITE...BUMPHEAD AND
WHITEWATER STATE PARK.
LAT...LON 3217 8430 3232 8439 3253 8415 3233 8385
3231 8385 3229 8387 3229 8390 3228 8390
3225 8396 3220 8402 3217 8403 3219 8409
3219 8413 3223 8414 3223 8418 3216 8418
3216 8428
TIME...MOT...LOC 1701Z 320DEG 11KT 3244 8417 3233 8429Special weather statement, Jul 20, 1:32 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
ISSUED BY NATIONAL WEATHER SERVICE BIRMINGHAM AL
132 PM EDT MON JUL 20 2015
GAZ072-083-084-201815-
TWIGGS GA-WILKINSON GA-JONES GA-
132 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TWIGGS...
SOUTHEASTERN JONES AND SOUTHWESTERN WILKINSON COUNTIES UNTIL 215 PM
EDT...
AT 132 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GORDON...OR 12 MILES NORTH OF JEFFERSONVILLE...MOVING SOUTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSONVILLE...IRWINTON...GORDON...IVEY...MCINTYRE...TOOMSBORO...
DANVILLE...GRISWOLDVILLE...MOUNTAIN SPRINGS AND MYRICKS MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3280 8350 3282 8350 3282 8349 3285 8352
3295 8343 3284 8308 3261 8324
TIME...MOT...LOC 1732Z 299DEG 18KT 3285 8341
87/GRANTHAMSpecial weather statement, Jul 20, 1:39 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
ISSUED BY NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM EDT MON JUL 20 2015
GAZ104-105-201815-
SUMTER GA-DOOLY GA-
139 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMTER AND
SOUTHWESTERN DOOLY COUNTIES UNTIL 215 PM EDT...
AT 139 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ANDERSONVILLE...OR 7 MILES SOUTHWEST OF OGLETHORPE...MOVING SOUTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANDERSONVILLE...LILLY...LAMAR...NEW ERA...METHVINS...DRAYTON...FLINT
RIVER WMA AND PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3195 8402 3216 8421 3216 8418 3223 8418
3223 8414 3219 8413 3219 8409 3218 8405
3217 8403 3220 8402 3222 8398 3212 8383
3203 8393 3203 8396 3201 8395
TIME...MOT...LOC 1739Z 314DEG 20KT 3222 8416
87/GRANTHAMSpecial weather statement, Jul 20, 1:44 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT MON JUL 20 2015
GAZ084-097-201830-
WILKINSON GA-LAURENS GA-
144 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND LAURENS COUNTIES
UNTIL 230 PM EDT...
AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM SOUTH OF TOOMSBORO TO
NORTHEAST OF MONTROSE TO NEAR ALLENTOWN...MOVING SOUTHEAST AT 10 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...DEXTER...DUDLEY...MONTROSE...ALLENTOWN...HARLOW...
NICKLESVILLE AND CHAPPELLS MILL.
LAT...LON 3263 8325 3268 8314 3275 8313 3273 8295
3271 8296 3271 8291 3269 8288 3246 8291
3237 8311
TIME...MOT...LOC 1744Z 317DEG 11KT 3272 8309 3264 8310 3260 8319Special weather statement, Jul 20, 2:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT MON JUL 20 2015
GAZ104>106-201900-
SUMTER GA-CRISP GA-DOOLY GA-
213 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER...CRISP AND DOOLY COUNTIES
UNTIL 300 PM EDT...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM BYROMVILLE TO NEAR LILLY
TO NEAR AMERICUS...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
AMERICUS...VIENNA...BYROMVILLE...LESLIE...LILLY...DESOTO...
DOOLING...COBB...LAMAR...NEW ERA...HUNTINGTON...DRAYTON...
METHVINS...THE FLINT RIVER WILDLIFE MANAGEMENT AREA AND PENNINGTON.
LAT...LON 3212 8422 3218 8404 3217 8403 3218 8403
3219 8401 3225 8396 3227 8390 3216 8375
3204 8380 3197 8390 3192 8418
TIME...MOT...LOC 1812Z 326DEG 14KT 3220 8393 3214 8397 3208 8418Special weather statement, Jul 20, 2:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT MON JUL 20 2015
GAZ093-095-201845-
MACON GA-HOUSTON GA-
218 PM EDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON AND HOUSTON COUNTIES UNTIL
245 PM EDT...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PERRY...MOVING SOUTHEAST AT 5 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL...FREQUENT LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PERRY...GROVE PARK...MEADOWDALE...ELKO...MOSS OAK AND HENDERSON.
LAT...LON 3244 8387 3246 8384 3246 8383 3244 8383
3244 8382 3245 8382 3245 8380 3248 8380
3249 8379 3242 8364 3230 8370 3229 8385
TIME...MOT...LOC 1818Z 327DEG 5KT 3244 8381The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:02 PM EDT | Special Weather Statement | FFC | Macon, Schley | 43 min |
| Jul 20, 1:32 PM EDT | Special Weather Statement | FFC | Wilkinson | 43 min |
| Jul 20, 1:39 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jul 20, 1:44 PM EDT | Special Weather Statement | FFC | Laurens | 46 min |
| Jul 20, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 38 min |
| Jul 20, 2:13 PM EDT | Special Weather Statement | FFC | Dooly, Sumter | 47 min |
| Jul 20, 2:25 PM EDT | Special Weather Statement | FFC | Wilkinson | 50 min |
| Jul 20, 2:54 PM EDT | Special Weather Statement | FFC | Crisp | 36 min |
| Jul 20, 3:07 PM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 23 min |
| Jul 20, 3:25 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Jul 20, 3:32 PM EDT | Special Weather Statement | FFC | Bleckley | 43 min |
| Jul 20, 3:36 PM EDT | Special Weather Statement | FFC | Murray | 24 min |
| Jul 20, 3:54 PM EDT | Special Weather Statement | FFC | Wheeler | 51 min |
| Jul 20, 4:00 PM EDT | Special Weather Statement | FFC | Murray | 30 min |
| Jul 20, 4:08 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge | 37 min |
| Jul 20, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 45 min |
| Jul 20, 4:21 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Jul 20, 4:44 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Jul 20, 4:48 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jul 20, 5:15 PM EDT | Special Weather Statement | FFC | Bibb | 45 min |
| Jul 20, 5:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jul 20, 6:05 PM EDT | Special Weather Statement | FFC | Murray | 25 min |
| Jul 20, 6:29 PM EDT | Special Weather Statement | FFC | Murray | 31 min |
| Jul 20, 6:31 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jul 20, 6:34 PM EDT | Special Weather Statement | FFC | Glascock | 41 min |
| Jul 20, 6:56 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Jul 20, 6:58 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Jul 20, 7:52 PM EDT | Special Weather Statement | FFC | Cobb | 23 min |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.